Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Nov 7, 2013, 4:37 AM CST for 6 parishes in Louisiana. It took effect at Nov 7, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2013, 4:37 AM CST (10:37 UTC)
- In effect from
- Nov 7, 2013, 9:00 AM CST
- Expired
- Nov 7, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS74 KLCH 071037 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 437 AM CST THU NOV 7 2013 ...STRONG AND GUSTY NORTH WINDS EXPECTED TODAY... .STRONG AND GUSTY NORTH WINDS ARE EXPECTED TODAY IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY. SUSTAINED SPEEDS AROUND 20 MPH ARE EXPECTED...WITH GUSTS TO AROUND 30 MPH. WINDS WILL DIE OFF QUICKLY BY EARLY EVENING...THOUGH WILL REMAIN A BIT BREEZY NEAR THE COAST. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-071800- /O.NEW.KLCH.WI.Y.0022.131107T1500Z-131108T0000Z/ AVOYELLES-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...VILLE PLATTE...MAMOU...OPELOUSAS... EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY 437 AM CST THU NOV 7 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...NORTH WINDS ARE ALREADY BREEZY...AND ARE EXPECTED TO INCREASE FURTHER AROUND MID MORNING. WINDS WILL DECREASE QUICKLY BY EARLY EVENING. * WINDS...SUSTAINED AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA BRIDGES AND EAST TO WEST ORIENTED INTERSTATES AND HIGHWAYS. LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 13
1 follow-up statement
644 WWUS74 KLCH 071636 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1036 AM CST THU NOV 7 2013 ...STRONG AND GUSTY NORTH WINDS EXPECTED TODAY... .STRONG AND GUSTY NORTH WINDS WILL CONTINUE TODAY IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY. SUSTAINED SPEEDS AROUND 20 MPH ARE EXPECTED...WITH GUSTS TO AROUND 30 MPH. WINDS WILL DIE OFF QUICKLY BY EARLY EVENING...THOUGH WILL REMAIN A BIT BREEZY NEAR THE COAST. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-080000- /O.CON.KLCH.WI.Y.0022.000000T0000Z-131108T0000Z/ AVOYELLES-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...VILLE PLATTE...MAMOU...OPELOUSAS... EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY 1036 AM CST THU NOV 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...NORTH WINDS ARE ALREADY BREEZY...AND ARE EXPECTED TO INCREASE FURTHER AROUND MID MORNING. WINDS WILL DECREASE QUICKLY BY EARLY EVENING. * WINDS...SUSTAINED AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA BRIDGES AND EAST TO WEST ORIENTED INTERSTATES AND HIGHWAYS. LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 11:41 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Nov 6, 11:41 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CST WED NOV 6 2013
.AVIATION...A GRADUAL IMPROVING TREND FROM IFR INTO MVFR CIGS WITH
GUSTY NORTH WINDS AS DRIER AIR BEGINS TO FILTER IN. THE BPT
TERMINAL HAS ALREADY UNDERGONE CLEARING SKIES. OTHERWISE COLD
ADVECTION AND FRONTAL LIFT IS DELAYING THE BREAKOUT TO VFR UNTIL
THE WEE HOURS THIS MORNING FOR LCHAND AEX, DAYBREAK FOR LFT, AND
MID-MORNING FOR ARA. STRONG GUSTY WINDS DURING THE DAY ON THURSDAY
DUE TO TIGHT THERMAL AND PRESSURE GRADIENTS. WINDS SHOULD DIMINISH
THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 943 PM CST WED NOV 6 2013/
DISCUSSION...
SFC ANALYSIS SHOWS THE COLD FRONT/WIND SHIFT HAS CROSSED THE
FORECAST AREA AS OF 03Z...WITH TEMPS NOW BEGINNING TO DROP ACROSS
THE NWRN ZONES AS GOOD COLD AIR ADVECTS INTO THE REGION. MEANWHILE
LOCAL 88DS SHOW MOST OF THE SHOWER ACTIVITY ASSOCIATED WITH THE
FRONT HAS DISSIPATED/MOVED EAST OF THE AREA. WATER VAPOR IMAGERY
SHOWS DRY AIR UPSTREAM HEADED THIS WAY AS MID-LEVEL TROF PUSHES
EWD ACROSS THE CNTL CONUS.
UPDATED THE POP/WX GRIDS EARLIER THIS EVENING TO LOWER POPS
THROUGH MIDNIGHT AS RAINFALL HAD NOT DEVELOPED AS PREVIOUSLY
ANTICIPATED...ESPECIALLY ACROSS THE WRN 1/2 OF THE AREA. FURTHER
LOWERED POPS FOR THE OVERNIGHT ALTHOUGH HAVE MAINTAINED CHANCE
POPS ACROSS THE SERN ZONES WHERE DRY AIR WILL BE LAST TO HAVE AN
IMPACT. ALSO BEEFED UP WINDS A BIT FOR THE REMAINDER OF THE NIGHT
AS SFC OBS HAVE SHOWN A BIT MORE ROBUST OFFSHORE FLOW BEHIND THE
FRONT. ELSEWHERE INHERITED GRIDS WERE AT MOST TWEAKED JUST
SLIGHTLY BASED ON LATEST OBS/TRENDS.
UPDATE OUT SHORTLY.
25
PREV DISCUSSION... /ISSUED 825 PM CST WED NOV 6 2013/
AVIATION...THE COLD FRONT IS THROUGH THE REMAINDER OF THE
TERMINALS AS PUSHES ON TO THE SOUTHEAST. LINGERING IFR AND MVFR
CIGS IN ITS WAKE ALONG WITH GUSTY NORTHERLY WINDS. THE CLEARING
LINE IS APPROACHING JASPER TX AND SHOULD BE THROUGH BPT IN A
COUPLE OF HOURS. LCH AND AEX SHOULD SEE CLEARING LATER ON TNITE.
SWEENEY
PREV DISCUSSION... /ISSUED 322 PM CST WED NOV 6 2013/
DISCUSSION...
VIS SAT...RADAR...AND SFC OBS SHOW COLD FRONT NOW ACROSS NW LA SSW
ACROSS TOLEDO BEND AND ACROSS SE TX...JUST W OF JAS. RADAR SHOWING
A BETTER LINE OF SHRA/ISO TSRA ALONG THE FRONT THIS AFTERNOON. WILL
NOT RULE OUT THE POSSIBILITY OF TSRA...THUS KEPT SLIGHT CHANCE
WORDING IN FORECAST. ALSO KEPT 70% FOR THIS AFTERNOON FOR THE
CONVECTION ALONG THE FROPA...DIMINISHING SLIGHTLY TO 60% THIS
EVENING OVER LA...AND 50% FOR SC LA AFTER MIDNIGHT. SOME
OVERRUNNING SHRA EXPECT A FEW HOURS BEHIND THE FRONT...BUT SHOULD
NOT AMOUNT TO MUCH PRECIP AMOUNTS.
MUCH COLDER AIR (RELATIVE TO TODAY) IS EXPECTED OVERNIGHT AND THU
AS STRONG CAA CONTINUES. CLOUDS WILL GRADUALLY CLEAR FROM NW TO SE
TOWARDS THE MORNING HOURS THU. LOWER/MID 50S EXPECTED BY DAYBREAK
THU...WITH MAINLY MID 60S EXPECTED FOR HIGHS. THE LARGE SFC HIGH
WILL MAINLY SLIDE E...BUT STRONG ENOUGH TO KEEP ITS HOLD OVER THE
WEEKEND. WITH THIS SAID...WINDS SHOULD DIMINISH ENOUGH BY FRI
MORNING TO HAVE LOWS IN THE LOWER/MID 40S AREAWIDE.
A SLOW MODERATING TREND EXPECTED OVER THE WEEKEND AS THE HIGH
CONTINUES TO MOVE EAST. INCREASING CLOUDINESS EXPECTED LATE SAT
INTO SUN AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS TX...BUT NOT
EXPECTING ANY SIGNIFICANT MOISTURE/LIFT FOR OUR REGION...THUS LEFT
CHANCES MINIMAL. THE NEXT SIGNIFICANT COLD FRONT EXPECTED BY NEXT
WED...WITH 20% CHANCE OF SHRA IN EXTENDED AT THIS TIME.
DML
MARINE...
A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA TONIGHT...BRINGING
STRONG OFFSHORE FLOW AND ROUGH SEAS IN ITS WAKE. FOR THIS...RAISED
SCA FOR ALL COASTAL WATERS ZONES & SCEC FOR ALL LAKES AND BAYS
FROM THIS EVENING THRU ALL OF THU...DIMINISHING FRI MORNING. WINDS
AND SEAS WILL BEGIN TO SUBSIDE ON FRI...WITH A LIGHT TO MODEST
EASTERLY FETCH PREVAILING THROUGH THE WEEKEND.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 66 46 67 49 / 60 10 0 0 10
KBPT 53 66 48 67 50 / 40 10 0 0 10
KAEX 49 64 41 66 44 / 60 10 0 0 10
KLFT 56 66 44 68 48 / 70 10 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Nov 6, 6:08 AM CST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 AM CST WED NOV 6 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 608 AM CST WED NOV 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN ALONG A COLD FRONT FORECAST TO MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. BREEZY NORTH WINDS ARE EXPECTED IN THE WAKE OF THE FRONT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON THURSDAY. A WIND ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 608 AM CST WED NOV 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN ALONG A COLD FRONT FORECAST TO MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. BREEZY NORTH WINDS ARE EXPECTED IN THE WAKE OF THE FRONT...ESPECIALLY AFTER MIDNIGHT. SMALL CRAFT ADVISORIES MAY BE NEEDED AS EARLY AS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON THURSDAY. SMALL CRAFT ADVISORIES ARE LIKELY TO BE IN EFFECT. WINDS AND SEAS ARE EXPECTED TO SUBSIDE ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 4:21 AM CST | Low Water Advisory | LCH | 10 hr |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.